The Hyperacusis Network Message Board
Sign up Latest Topics
 
 
 


Reply
  Author   Comment  
Rivers

Registered:
Posts: 10
Reply with quote  #1 
I have had H--but no T--for six months now, stemming from an explosion. Recently I was prescribed Zoloft for depression that has come from this experience. Actually, my H had been slowly improving after enrolling in a TRT program that makes use of white noise sound generators. But after starting with Zoloft, there's been a reversal, and a reversal of a curious sort. 

In short, the feeling of aural pressure in my ears has increased dramatically since starting on Zoloft. It can now reach maddening levels, and previously it was not a large problem. The sense of pressure comes and goes, and along with it an increase in H levels. One odd part is that both these things now happen when I am in a quiet environment. In a noisy situation, I dont sense it.

I know that Zoloft has been linked to increases in T but I've never seen a discussion about it increasing levels of aural pressure and H, and I am wondering if anyone knows anything about a possible link here. Any advice or shared experience would be welcome.
0
RedStang523

Registered:
Posts: 17
Reply with quote  #2 
I had to stop taking Lexapro for this reason.  It made my hyperacusis much worse after being on it for eight weeks.  Very upsetting because it was helping my depression but killing my ears. 
__________________
Mary Ellen Torres
0
Rivers

Registered:
Posts: 10
Reply with quote  #3 
RedStang--Thanks much for the response. I'm wondering, did the hyperacusis calm down after you went off the Lexapro and, if so, how long did it take? 
0
RedStang523

Registered:
Posts: 17
Reply with quote  #4 
Yes it did get better.  It took afew weeks but it went back to where it was before I started the Lexapro.  Good luck!!
__________________
Mary Ellen Torres
0
health

Registered:
Posts: 25
Reply with quote  #5 
Rivers,

Zoloft is a med that has hyperacusis as a possible side effect. u may want to stop taking it.  I too am looking 4 an antidepressant that is ear friendly.  taking over the counter 5-HTP (tryptophan which is a precursor to making serotonin)-taking such a low dose that I am not sure if it is helping of not.

does anyone have an antidepressant that is ear friendly????

karen

__________________
wellness now
0
Rivers

Registered:
Posts: 10
Reply with quote  #6 
Yes, let me second that request. I have read so much about various anti-depressants causing problems, I would love to hear from those who have had good experiences. Both the name of the medication and the dosage would also be helpful. In my case, for example, my original dosage of Zoloft 50 mg seemed to have little or no effect on hearing. But neither did it help my depression. So my doctor increased the dosage to 150 mg and things went south very fast. My hyperacusis spiked and the aural pressure was constant. I am now tapering off but it's going to take a while.
0
Rivers

Registered:
Posts: 10
Reply with quote  #7 
Also to RedStang: if you see this, would you let us know what you did for your depression after you stopped Lexapro? And was it successful? Many thanks
0
EDogg

Registered:
Posts: 158
Reply with quote  #8 
I take amitriptyline for pain and for anxiety/depression. It improves my hyperacusis, quiets tinnitus and helps me sleep. I also tried newer SSRI, Fluvox, but it made everything worse so I stopped quick. Individual responses to these meds can vary so much. It may be a matter of working with your doctor and trying different ones to see which work for you. If I had believed all the horror stories I read on forums about amitriptyline I would never have tried it. Sure it has a lot of side effects but it works for me.

Best,
EDogg
0
Rivers

Registered:
Posts: 10
Reply with quote  #9 
Thanks for that response. Would you mind telling me your dosage and the worrisome side effects? I know everyone is different but I have been thinking of trying amitriptyline myself and I am curious what dosage works for you.
0
EDogg

Registered:
Posts: 158
Reply with quote  #10 
Hi Rivers,

Sure. I take a relatively small dose 37.5 mg every evening. The side effects are not worrisome to me at all. It makes me a bit sleepy, which is good as I had trouble sleeping with my condition. It can give you a bit of dry mouth but not horrible in my experience.. Can slow the bowels a bit. The recommended dose for depression is a bit higher (around 100 mg), but I notice effects at my current dose. I think with any medication, it’s smart to “start low (dosage) and go slow”. I have also heard of several people with hyperacusis benefitting from Effexor and Paxil, which have fewer side effects than Amitriptyline.

Best,
EDogg
0
Rivers

Registered:
Posts: 10
Reply with quote  #11 
That's interesting information. Many thanks
0
ram1205

Registered:
Posts: 5
Reply with quote  #12 
Thanks everyone for the input, my doctor has prescribed me Ativan .5 mg every night which relaxes me and makes me sleep at night, without it I can not sleep, has anyone any experience with Ativan or Lorazepam than please share it here so I can decide to take it or not. Or any other safe medicine which does not affect H or T.


__________________
Ram
0
EDogg

Registered:
Posts: 158
Reply with quote  #13 
I also take Klonopin 0.5 mg at bed time. It calms everything down. It’s a very low dose and plan to be off it when my hyperacusis setbacks stabilize. I’ve had nothing but benefit from it. Ativan is in same drug family just shorter acting. Sleep is incredibly important for this condition. Hope all goes well.

EDogg
0
RedStang523

Registered:
Posts: 17
Reply with quote  #14 
I tried Wellbutrin and Effexor but the same thing happened - increase in hyperacusis symptoms.  I was afraid to try anything else.  I have just been living with my depression symptoms which is very difficult.  I hope you find something that works for you.
__________________
Mary Ellen Torres
0
ram1205

Registered:
Posts: 5
Reply with quote  #15 
Thanks , I dont take Ativan for depression, I take it as a sleep aid, is there any other any sleep medication which does not increase H or T, than please recommend with dosage. 


__________________
Ram
0
willy1015

Registered:
Posts: 2
Reply with quote  #16 
Actually, my MD prescribed 25mg Sertraline (Zoloft) for my tennitus, but I do not like the sexual side effects and do not feel it has helped.  Only been on 10 days.  Spoke to him and he did say it was a side effect.


__________________
William Cook
0
Aplomado

Registered:
Posts: 604
Reply with quote  #17 
Neither Nortriptyline nor citalopram had a negative effect on my ears.  Your results may vary; however Nortriptyline is well known for being ear safe.
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.



This message board is for informational purposes only. It is not intended to substitute for any medical advice. MANDATORY BOARD ETIQUETTE: 1. No personal attacks. 2. No profanity or use of inappropriate usernames. 3. No self solicitation of goods or services. 4 No discriminatory remarks based on race, gender, or religion. 5. Prohibitive postings include the following: discussing or suggesting the intent to end one's life, moderating or actions made by the moderators, and/or revealing personal information (full names, address, phone number). Rule infraction may result in either a warning or ban, depending on the severity. Kindness matters.